• Previous Article
    On finite length nonbinary sequences with large nonlinear complexity over the residue ring $ \mathbb{Z}_{m} $
  • AMC Home
  • This Issue
  • Next Article
    Optimal antiblocking systems of information sets for the binary codes related to triangular graphs
doi: 10.3934/amc.2021009

Formal security proof for a scheme on a topological network

1. 

Department of Information Engineering, Computer Science, and Mathematics, University of L'Aquila, Via Vetoio, 67100 L'Aquila (AQ), Italy

2. 

Department of Mathematics, University of Trento, Via Sommarive 14, 38123 Povo (TN), Italy

* Corresponding author

Received  November 2020 Revised  February 2021 Published  April 2021

Fund Project: The authors are members of INdAM-GNSAGA (Italy). This work was partially supported by the Centre of EXcellence on Connected, Geo-Localized and Cybersecure Vehicles (EX-Emerge), funded by Italian Government under CIPE resolution n. 70/2017 (Aug. 7, 2017)

Key assignment and key maintenance in encrypted networks of resource-limited devices may be a challenging task, due to the permanent need of replacing out-of-service devices with new ones and to the consequent need of updating the key information. Recently, Aragona et al. proposed a new cryptographic scheme, ECTAKS, which provides a solution to this design problem by means of a Diffie-Hellman-like key establishment protocol based on elliptic curves and on a prime field. Even if the authors proved some results related to the security of the scheme, the latter still lacks a formal security analysis. In this paper, we address this issue by providing a security proof for ECTAKS in the setting of computational security, assuming that no adversary can solve the underlying discrete logarithm problems with non-negligible success probability.

Citation: Roberto Civino, Riccardo Longo. Formal security proof for a scheme on a topological network. Advances in Mathematics of Communications, doi: 10.3934/amc.2021009
References:
[1]

R. Aragona, R. Civino, N. Gavioli and M. Pugliese, An authenticated key scheme over elliptic curves for topological networks, preprint, arXiv: 2006.02147. To appear in Journal of Discrete Mathematical Sciences & Cryptography Google Scholar

[2]

D. Boneh, The decision Diffie-Hellman problem, Algorithmic Number Theory (Portland, OR), Lecture Notes in Comput. Sci., 1423, Springer, (1998), 48-63. doi: 10.1007/BFb0054851.  Google Scholar

[3]

W. Diffie and M. E. Hellman, New directions in cryptography, IEEE Trans. Inform. Theory, 22 (1976), 644-654.  doi: 10.1109/tit.1976.1055638.  Google Scholar

[4]

S. Marchesani, L. Pomante, M. Pugliese and F. Santucci, Definition and development of a topology-based cryptographic scheme for wireless sensor networks, in Sensor Systems and Software, Springer International Publishing, (2013), 47-64. doi: 10.1007/978-3-319-04166-7_4.  Google Scholar

[5]

S. Marchesani, L. Pomante, F. Santucci and M. Pugliese, A cryptographic scheme for real-world wireless sensor networks applications, in Proceedings of the ACM/IEEE 4th International Conference on Cyber-Physical Systems, Association for Computing Machinery, 2013. doi: 10.1145/2502524.2502568.  Google Scholar

[6]

M. Pugliese, Managing Security Issues in Advanced Applications of Wireless Sensor Networks, Ph.D thesis, Department of Electrical Engineering and Computer Science, University of L'Aquila, 2008, available at https://mpugliese.webnode.it/_files/200000061-a7608a760b/24.%20phd_thesis.pdf. Google Scholar

[7]

J. H. Silverman, The Arithmetic of Elliptic Curves, Springer-Verlag, New York, Graduate Texts in Mathematics, 2009. doi: 10.1007/978-0-387-09494-6.  Google Scholar

show all references

References:
[1]

R. Aragona, R. Civino, N. Gavioli and M. Pugliese, An authenticated key scheme over elliptic curves for topological networks, preprint, arXiv: 2006.02147. To appear in Journal of Discrete Mathematical Sciences & Cryptography Google Scholar

[2]

D. Boneh, The decision Diffie-Hellman problem, Algorithmic Number Theory (Portland, OR), Lecture Notes in Comput. Sci., 1423, Springer, (1998), 48-63. doi: 10.1007/BFb0054851.  Google Scholar

[3]

W. Diffie and M. E. Hellman, New directions in cryptography, IEEE Trans. Inform. Theory, 22 (1976), 644-654.  doi: 10.1109/tit.1976.1055638.  Google Scholar

[4]

S. Marchesani, L. Pomante, M. Pugliese and F. Santucci, Definition and development of a topology-based cryptographic scheme for wireless sensor networks, in Sensor Systems and Software, Springer International Publishing, (2013), 47-64. doi: 10.1007/978-3-319-04166-7_4.  Google Scholar

[5]

S. Marchesani, L. Pomante, F. Santucci and M. Pugliese, A cryptographic scheme for real-world wireless sensor networks applications, in Proceedings of the ACM/IEEE 4th International Conference on Cyber-Physical Systems, Association for Computing Machinery, 2013. doi: 10.1145/2502524.2502568.  Google Scholar

[6]

M. Pugliese, Managing Security Issues in Advanced Applications of Wireless Sensor Networks, Ph.D thesis, Department of Electrical Engineering and Computer Science, University of L'Aquila, 2008, available at https://mpugliese.webnode.it/_files/200000061-a7608a760b/24.%20phd_thesis.pdf. Google Scholar

[7]

J. H. Silverman, The Arithmetic of Elliptic Curves, Springer-Verlag, New York, Graduate Texts in Mathematics, 2009. doi: 10.1007/978-0-387-09494-6.  Google Scholar

Figure 1.  An example of $ {\rm{ANT}} $, where red nodes represent $ {\rm{ANT}}_{{i}} $
Figure 2.  Target ANT
[1]

Rainer Steinwandt, Adriana Suárez Corona. Cryptanalysis of a 2-party key establishment based on a semigroup action problem. Advances in Mathematics of Communications, 2011, 5 (1) : 87-92. doi: 10.3934/amc.2011.5.87

[2]

Rainer Steinwandt, Adriana Suárez Corona. Attribute-based group key establishment. Advances in Mathematics of Communications, 2010, 4 (3) : 381-398. doi: 10.3934/amc.2010.4.381

[3]

Gerhard Frey. Relations between arithmetic geometry and public key cryptography. Advances in Mathematics of Communications, 2010, 4 (2) : 281-305. doi: 10.3934/amc.2010.4.281

[4]

Gérard Maze, Chris Monico, Joachim Rosenthal. Public key cryptography based on semigroup actions. Advances in Mathematics of Communications, 2007, 1 (4) : 489-507. doi: 10.3934/amc.2007.1.489

[5]

Joan-Josep Climent, Juan Antonio López-Ramos. Public key protocols over the ring $E_{p}^{(m)}$. Advances in Mathematics of Communications, 2016, 10 (4) : 861-870. doi: 10.3934/amc.2016046

[6]

Yvo Desmedt, Niels Duif, Henk van Tilborg, Huaxiong Wang. Bounds and constructions for key distribution schemes. Advances in Mathematics of Communications, 2009, 3 (3) : 273-293. doi: 10.3934/amc.2009.3.273

[7]

Giacomo Micheli. Cryptanalysis of a noncommutative key exchange protocol. Advances in Mathematics of Communications, 2015, 9 (2) : 247-253. doi: 10.3934/amc.2015.9.247

[8]

Z. Reichstein and B. Youssin. Parusinski's "Key Lemma" via algebraic geometry. Electronic Research Announcements, 1999, 5: 136-145.

[9]

Felipe Cabarcas, Daniel Cabarcas, John Baena. Efficient public-key operation in multivariate schemes. Advances in Mathematics of Communications, 2019, 13 (2) : 343-371. doi: 10.3934/amc.2019023

[10]

Iris Anshel, Derek Atkins, Dorian Goldfeld, Paul E. Gunnells. Ironwood meta key agreement and authentication protocol. Advances in Mathematics of Communications, 2021, 15 (3) : 397-413. doi: 10.3934/amc.2020073

[11]

Mohamed Baouch, Juan Antonio López-Ramos, Blas Torrecillas, Reto Schnyder. An active attack on a distributed Group Key Exchange system. Advances in Mathematics of Communications, 2017, 11 (4) : 715-717. doi: 10.3934/amc.2017052

[12]

Anton Stolbunov. Constructing public-key cryptographic schemes based on class group action on a set of isogenous elliptic curves. Advances in Mathematics of Communications, 2010, 4 (2) : 215-235. doi: 10.3934/amc.2010.4.215

[13]

Mohammad Sadeq Dousti, Rasool Jalili. FORSAKES: A forward-secure authenticated key exchange protocol based on symmetric key-evolving schemes. Advances in Mathematics of Communications, 2015, 9 (4) : 471-514. doi: 10.3934/amc.2015.9.471

[14]

Yang Lu, Quanling Zhang, Jiguo Li. An improved certificateless strong key-insulated signature scheme in the standard model. Advances in Mathematics of Communications, 2015, 9 (3) : 353-373. doi: 10.3934/amc.2015.9.353

[15]

Jake Bouvrie, Boumediene Hamzi. Kernel methods for the approximation of some key quantities of nonlinear systems. Journal of Computational Dynamics, 2017, 4 (1&2) : 1-19. doi: 10.3934/jcd.2017001

[16]

Sikhar Patranabis, Debdeep Mukhopadhyay. Identity-based key aggregate cryptosystem from multilinear maps. Advances in Mathematics of Communications, 2019, 13 (4) : 759-778. doi: 10.3934/amc.2019044

[17]

Diego F. Aranha, Ricardo Dahab, Julio López, Leonardo B. Oliveira. Efficient implementation of elliptic curve cryptography in wireless sensors. Advances in Mathematics of Communications, 2010, 4 (2) : 169-187. doi: 10.3934/amc.2010.4.169

[18]

Riccardo Aragona, Marco Calderini, Roberto Civino. Some group-theoretical results on Feistel Networks in a long-key scenario. Advances in Mathematics of Communications, 2020, 14 (4) : 727-743. doi: 10.3934/amc.2020093

[19]

Xinwei Gao. Comparison analysis of Ding's RLWE-based key exchange protocol and NewHope variants. Advances in Mathematics of Communications, 2019, 13 (2) : 221-233. doi: 10.3934/amc.2019015

[20]

Steven D. Galbraith, Ping Wang, Fangguo Zhang. Computing elliptic curve discrete logarithms with improved baby-step giant-step algorithm. Advances in Mathematics of Communications, 2017, 11 (3) : 453-469. doi: 10.3934/amc.2017038

2019 Impact Factor: 0.734

Metrics

  • PDF downloads (19)
  • HTML views (35)
  • Cited by (0)

Other articles
by authors

[Back to Top]